MAUDE Adverse Event Report: TEOXANE SA RHA REDENSITY; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA REDENSITY; HYALURONIC ACID DERMAL FILLER
Lot Number 22482CL0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, this case would be related to the vascular occlusion.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products.Of note, rha redenisty is not indicated for this area in the us.
 
Event or Problem Description
Primevigilance notified teoxane of an adverse event on (b)(6) 2024.The patient was injected on (b)(6) 2024 with 1 ml of rha redensity in the lips.The injection was done with a cannula using the retrotracing technique.Before the procedure, the patient received lidocaine and an epinephrine injection near to the oral commissures.  the medical history of the patient mentioned hypothyroidism and several medications: levothyroxine (synthroid) and plexus in addition to multivitamins, vitamin c, and vitamin d five minutes after the injection, on (b)(6) 2024, the injector noticed that lips started turning pale and capillary refill slowed.The patient felt ''numb''.A vascular occlusion was diagnosed.The patient was under observation for 1.5 hours.During this time, as a treatment, the injector used 1 ml of hyaluronidase (hylenex) on the left side of the perioral area via cannula and gave a warm compress.After that, the affected area and capillary refill improved.The injector massaged the affected area, and then the area became white again, but the capillary refill was good.An additional 0.5 ml of hyaluronidase (hylenex) was used, and the lips returned to their pink color.Around 1.5 hours after the treatment, the injector noticed bruising on the right upper lip.However, the capillary refill was less than 2 seconds, the mucosa looked good, and the patient was not experiencing any pain.  the following day, on (b)(6) 2024, the patient visited another provider who said that the patient's lips were good, but noticed that the capillary refill was sluggish.The doctor was not sure if it was due to the bruising so a third session of hyaluronidase (0.4 ml of hylenex) was injected, and the capillary refill went back to normal.Mucosa looked good, and the patient was not experiencing any pain.  on (b)(6) 2024, the practitioner noticed that the upper right quadrant of the lip, where the vascular occlusion occurred looked flattened but the capillary refill was excellent, and the bruise was resolving.Based on the resolution of the symptoms, the case was closed.

Brand Name
RHA REDENSITY
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
MDR Report Key19189303
Report Number3005975625-2024-00212
Device Sequence Number18065881
Product Code LMH
UDI-Device Identifier07640173231653
UDI-Public7640173231653
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2025
Device Lot Number22482CL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale